Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 30 September 2007

Existence and Uniqueness Conditions for the Maximum Likelihood Solution In Regression Models For Correlated Bernoulli Random Variables

David Todem & KyungMann Kim

Journal of Mathematics and Statistics, Volume 3, Issue 3, pp. 134–141 · doi.org/10.3844/jmssp.2007.134.141

6,838 accesses4,076 downloads1 citations (Crossref)Metrics
Cite Check for updates

Abstract

We give sufficient and necessary conditions for the existence of the maximum likelihood estimate in a class of multivariate regression models for correlated Bernoulli random variables. The models use the concept of threshold crossing technique of an underlying multivariate latent variable with univariate components formulated as a linear regression model. However, in place of their Gaussian assumptions, any specified distribution with a strictly increasing cumulative distribution function is allowed for error terms. A well known member of this class of models is the multivariate probit model. We show that our results are a generalization of the concepts of separation and overlap of Albert and Anderson for the study of the existence of maximum likelihood estimate in generalized linear models. Implications of our findings are illustrated through some hypothetical examples.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2007 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Todem, D. & Kim, K. (2007). Existence and Uniqueness Conditions for the Maximum Likelihood Solution In Regression Models For Correlated Bernoulli Random Variables. Journal of Mathematics and Statistics, 3(3), 134–141. https://doi.org/10.3844/jmssp.2007.134.141

Licence
© Science Publications
Issue
Volume 3, Issue 3
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Existence and Uniqueness Conditions for the Maximum Likelihood Solution In Regression Models For Correlated Bernoulli Random VariablesJournal of Mathematics and Statistics · Volume 3, Issue 3 · pp. 134–141 · © Science PublicationsDownload